MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CARDINAL HEALTH HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. CARDINAL HEALTH HCG CASSETTE RAPID TEST; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported receiving a false negative hcg result while using the cardinal health hcg cassette rapid test.The patient provided a urine sample which was tested at 20:02.The results were read at 4 minutes a negative hcg result was obtained.A confirmatory quantitative beta hcg test was performed which yielded a positive result of 269miu/ml.Afterwards, an additional cardinal device from the same kit was tested using the same sample, and a positive hcg result was obtained.No further information was provided.No adverse event reported.
 
Additional Manufacturer Narrative
Regarding section e: the customer reported this event to a distributor.The distributor only provided the facility information without contact details.Distributor name: (b)(6), telephone: (b)(6), email: (b)(6).Results pending completion of the investigation.
 
Additional Manufacturer Narrative
Regarding section e: the customer reported this event to a distributor.The distributor only provided the facility information without contact details.Distributor name: (b)(4).Investigation conclusion: an investigation was performed on retention product from the reported lot number.Retention devices were tested with cut-off standards (25 miu/ml) and high positive standards (100 miu/ml, 201.1iu/ml, 204.6iu/ml, and 245.4iu/ml).Results were read at 3 minutes and all devices yielded expected positive results.No false negatives were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.
 
Event or Problem Description

Brand Name
CARDINAL HEALTH HCG CASSETTE RAPID TEST
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key22126432
Report Number2027969-2025-00131
Device Sequence Number12638894
Product Code JHI
UDI-Device Identifier20885380020251
UDI-Public(01)20885380020251(17)261119(10)0000944167
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHC-102
Device Catalogue NumberB1077-22
Device Lot Number0000944167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale